MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNITS
Model Number 8606000
Medical Device Problem Codes Degraded (1153); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anesthesia workstation suddenly posted an alarm during use and shut down automatic ventilation.The event did not lead to consequences for the patient; ventilation support was bridged in manual ventilation mode via the built-in breathing bag first until a replacement device could be introduced.
 
Additional Manufacturer Narrative
A dräger service engineer has inspected the device on-site, could confirm the reported behavior and trace it back to an issue with the ventilator motor.The motor has been replaced, the workstation passed all consecutive tests and was returned to use.The exact failure mechanism is under further investigation at the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A dräger service engineer has inspected the device on-site, could confirm the reported behavior and trace it back to an issue with the ventilator motor.The motor has been replaced, the workstation passed all consecutive tests and was returned to use.The replaced motor was returned to the manufacturer for evaluation but was damaged during transport, unfortunately.In particular, the so-called encoder disc which is part of the position detection system was seriously bent which made it impossible to check the motor in the dedicated test stand in the manufacturer's lab.It was confirmed with the service engineer that the damage was neither present before the exchange nor caused by the necessary worksteps.Due to the aspect that the motor could not be tested, it can only be concluded from the log file entries that the supervisor software detected a deviation between the measured and the expected motor position.The safety concept can be explained as follows: the ventilator motor is a step motor that drives a piston i.E.The number of rotations and the end position defines the piston hub; the piston hub is an equivalent to the tidal volume applied to the patient.To protect the patient from potentially hazardous output and/or from serious damages to the ventilator unit, the device is designed to shut down automatic ventilation when the divergence between expected and measured motor position exceeds a certain limit.The user will be alerted to the shutdown by means of a corresponding alarm, and manual ventilation with the built-in breathing bag including gas dosage will further be possible.Finally, even though the exact circumstances that led to the divergent motor position cannot be determined, it can be concluded that the system response was adequate as per definitions in the safety concept.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
FABIUS TIRO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23081641
Report Number9611500-2025-00529
Device Sequence Number21348335
Product Code BSZ
UDI-Device Identifier04048675041474
UDI-Public(01)04048675041474(11)191125(93)8606000-88
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown